Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tdot

FOR ALL YOU ACCUTANE USERS!! :)

Okay, so I will tell you a little bit about what I went through and then ask the question. I was on Dan's regimen for 1 year, I ended up quitting because when ever I smiled my skin would not bounce back. Lines were left on my face like imprints and they looked like like wrinkles. It took almost 3 months for my skin to recover from the BP. Does accutane have the same crazy drying effect as BP? Does it dry you out so much that when you smile you get "imprints" or your face feels like it's cracking?? I honestly dont know if I could handle going through the same thing I went through 4 months ago after quitting the regimen. My skin was like ROCK HARD and I could barely move it. So I guess what I'm asking is how dry does your face actually get... is it pretty crazy?? Thank-you so much guys :):):)

~~~~~

PS: Anyone who is looking for a good eye cream, try EMU OIL, I am telling you it is amazing stuff! It helped me through those dry, dry times. I might try mixing it with my moisturizer when I'm on tane.

Share this post


Link to post
Share on other sites

You know, I've never had that problem. I usually wash my face with a clean wash cloth and softly try to remove some of the flakey skin. I have found that shaving helps to smooth out my skin. Especially if it the shaving cream has Aloe Vera in it, which mine does. I don't think you shave your face, lol, but I just thought I'd throw in my example anyway. I recently tried a little bit of hair conditioner on my face. It may sound odd but it really made a difference. I didn't even have to moisturize. I think that a lot of moisturizers accentuate redness and only make your skin more inflamed; it did in my case and I did not like it one bit. Don't use a lot of conditioner, just a small dime-size amount, and then wash it off. It worked for me. It also seems to help, rather than using an abrasive aftershave. Plus, it did not leave my face oily or anything. Oh, by the way, I used V05 conditioner. It's also GREAT for your hair. :D:lol:

Share this post


Link to post
Share on other sites

no I havent found that to be the case on accutane, yet I experienced the same problems you did with BP when I used clearasil - it made my skin look sun damaged.

Share this post


Link to post
Share on other sites

I'm only a little more then a few weeks into my course, and for now I'm only on 20mgs/day, but I have no dryness whatsoever.....I still cleanse 2 times a day, and I'm using up a bottle of cetaphil for normal to oily skin. I'd say right now my skin is normal, not dry. It doesn't get oily if I don't wash, but it doesn't get dry after washing either......it feels baby soft, like it did when I was a teenager........and kinda looks like it did (minus the acne scars redmarks and a couple lingering cysts)

It's very different from using Dan's regimen. I know what you mean about the smile lines and cracks. I had to quit 5 weeks in because it dried out my face so badly it cracked and started bleeding when I opened my mouth.......It does thin out your skin, but as long as you moisturize with a decent moisturizer you should be fine..........I actually started using one with AHA's in it to get rid of the crusties (you'll know what I'm talking about when you start).....and I use a gentle AHA scrub (trying to use that up too) about three times a week......my skin feels amazing.........

Once I up my dose I don't think I'll use the AHA stuff......and I'll reduce my cleansing to once a day with a more mild cleanser.........

Share this post


Link to post
Share on other sites

I've only been on accutane for a month but the dryness is not bad at all, very slight. if i use a moisturizer 1-2x/day i'm fine.

Share this post


Link to post
Share on other sites

simple answer, no. you will not get anything like the drying affect as from BP.

The dryness is just on the top layers, and is flakey, plus lips, inside nose, etc.

And, it's all made better by using a good cream once or twice a day!

Share this post


Link to post
Share on other sites

simple answer, no. you will not get anything like the drying affect as from BP.

The dryness is just on the top layers, and is flakey, plus lips, inside nose, etc.

And, it's all made better by using a good cream once or twice a day!

Haha awesome! So none of you had issues with getting wrinkles from the dryness or anything like that? Cause that's what I got with BP... WRINKLES... UGH... I dont know if it's just cause it was a chemical and it was weakening my skin's structure or what was going on. Can anyone suggest a good moisturizer to use while on tane? I am using complex 15 right now, sont knwo if that's good enough.

Share this post


Link to post
Share on other sites

simple answer, no. you will not get anything like the drying affect as from BP.

The dryness is just on the top layers, and is flakey, plus lips, inside nose, etc.

And, it's all made better by using a good cream once or twice a day!

Haha awesome! So none of you had issues with getting wrinkles from the dryness or anything like that? Cause that's what I got with BP... WRINKLES... UGH... I dont know if it's just cause it was a chemical and it was weakening my skin's structure or what was going on. Can anyone suggest a good moisturizer to use while on tane? I am using complex 15 right now, sont knwo if that's good enough.

complex 15 baby!!!!

I brought about 10 different products to help with my "zombie face" as I called it, and both pharmacists that I asked both said complex 15 for sure, plus it's cheap!

Share this post


Link to post
Share on other sites

I think I had a similar effect with Tazorac as you had with BP. My skin was cracking, drying, and falling off. It was so ugly and embarassing that I wouldn't even go out in public.

With Accutane, my skin is just mildly dry and a little bit flaky...NOTHING like that horrible Taz.

Share this post


Link to post
Share on other sites

My skin gets very dry on accutane without using moisturisers but nowhere near as bad as your worried about, no lines or wrinkles or cracking...yet aha. No really, it's not that bad as long as you moisturise a lot and slap on a TON of lip balm. My lips are the worst thing about going on tane. All worth it though. :angel: good luck

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×